ArticleOncology letters2014
Treatment of capecitabine-induced hand-foot syndrome using a topical retinoid: A case report.
Article in Oncology letters, 2014. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 5 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
5 citing papers in PubMed, 16 citations in OpenAlex.
- The Effect of Topical Heparin Gel on Reducing Hand-Foot Syndrome Symptoms in Cancer Patients Treated with Capecitabine.South Asian journal of cancer · 2025Article
- Predictive factors for the development of capecitabine-induced hand-foot syndrome: a retrospective observational cohort study.Annals of medicine and surgery (2012) · 2024Article
- Carotenoids in Human SkinIn Vivo: Antioxidant and Photo-Protectant Role against External and Internal Stressors.Antioxidants (Basel, Switzerland) · 2022Review
- Breast cancer: insights in disease and influence of drug methotrexate.RSC medicinal chemistry · 2020Review
- Ichthyosiform Pityriasis Rubra Pilaris-Like Eruption Secondary to Ponatinib Therapy: Case Report and Literature Review.Drug safety - case reports · 2017Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
9 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Capecitabine is a chemotherapeutic drug used in patients with breast, colon and gastric cancer. Hand-foot syndrome (HFS) is a type of dermatitis that frequently occurs as a reaction to capecitabine. To date, no effective strategies have been found to prevent or reverse HFS. Furthermore, chemotherapy induces an elevation in the expression of heparin-binding epidermal growth factor-like growth factor (HB-EGF), and this activation represents a critical mechanism for the induction of chemotherapeutic resistance. Adapalene is a third-generation synthetic retinoid. Topical retinoids are important therapeutic anti-aging agents for managing photodamaged skin, and are known to increase HB-EGF levels, which is important for skin wound healing. Accordingly, the current report focused on the topical retinoids that increase HB-EGF expression in the skin, and we hypothesized that these topical retinoids induce local chemotherapeutic resistance in the skin of patients receiving chemotherapy and consequently, decrease the cutaneous side-effects of chemotherapy. This report presents a case of the successful treatment of refractory HFS induced by capecitabine using the topical application of adapalene. Topical adapalene was applied for 3 months and significantly reduced inflammation and pain following chemotherapy. Topical retinoids may have the potential to effectively treat capecitabine-induced HFS by increasing HB-EGF expression and decreasing cutaneous side-effects. Further studies are required to establish the therapeutic efficacy of topical retinoids on HFS.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.